[three Cases of Accidental Auto-injection of Adrenaline].

Abstract

PURPOSE Reports on accidental auto-injection of adrenaline are few. We encountered three cases of accidental injection of adrenaline. In this study, we have examined and reported the clinical courses and symptoms of our cases. CASE CASE 1 involved a female physician in her 50s who had attended an explanatory meeting on auto-injection of adrenaline. She mistook EpiPen® to be the EpiPen trainer and accidentally injected herself with 0.3 mg EpiPen®. Her systolic/diastolic pressure peaked at 7 min to reach 144/78 mmHg and decreased to 120/77 mmHg at 14 min. Except for palpitation after 7 min, the only subjective symptom was local pain at the injection site. CASE 2 was noted in a 6-year-old boy. He accidentally pierced his right forefinger with 0.15 mg EpiPen®, and after 20 min, his right forefinger was swollen. The swelling improved 80 min after the accidental injection. CASE 3 was noted in a 4-year-old girl. She accidentally injected herself with 0.15 mg EpiPen®. Her systolic/diastolic pressure peaked at 23 min to reach 123/70 mmHg and decreased to 96/86 mmHg at 28 min. DISCUSSION/CONCLUSION Severe adverse effects of accidental auto-injection of adrenaline were not observed in these three cases. Our findings suggest that while handling adrenaline auto-injectors, we should keep in mind the possibility of accidental injection.

DOI: 10.15036/arerugi.64.1341

Cite this paper

@article{Yanagida2015threeCO, title={[three Cases of Accidental Auto-injection of Adrenaline].}, author={Noriyuki Yanagida and Katsuhito Iikura and Kiyotake Ogura and Ling-jen Wang and Tomoyuki Asaumi and Sakura Sato and Motohiro Ebisawa}, journal={Arerugī = [Allergy]}, year={2015}, volume={64 10}, pages={1341-7} }